Applied Mathematics and Optimization

, Volume 25, Issue 1, pp 1–9 | Cite as

On a Lagrangian penalty function method for nonlinear programming problems

  • Le Dung Muu


We modify a Lagrangian penalty function method proposed in [4] for constrained convex mathematical programming problems in order to obtain a geometric rate of convergence. For nonconvex problems we show that a special case of the algorithm in the above paper is still convergent without coercivity and convexity assumptions.


System Theory Mathematical Method Programming Problem Mathematical Programming Function Method 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Berge C. (1966) Espaces Topologiques. Dunod, ParisGoogle Scholar
  2. 2.
    Hartung J. (1980) On exponential penalty function methods. Optimization 11:71–84Google Scholar
  3. 3.
    Klatte D. (1979) On the lower semicontinuity of optimal sets in convex parametric optimization. Math Programming Stud 10:104–109Google Scholar
  4. 4.
    Muu LeD, Oettli W. (1989) A Lagrangian penalty function method for monotone variational inequalities. Numer Funct Anal Optim 10:1003–1017Google Scholar
  5. 5.
    Robinson SM, Day RH (1974) A sufficient condition for continuity of optimal sets in mathematical programming. J Math Anal Appl 45:506–511Google Scholar

Copyright information

© Springer-Verlag New York Inc. 1992

Authors and Affiliations

  • Le Dung Muu
    • 1
  1. 1.University of MannheimMannheimGermany

Personalised recommendations